Alert archive / Illinois / Frost Advisories in 2017

Frost Advisory 1, NWS Lincoln, IL

April 7, 201713 counties in Illinois

NWS Lincoln, IL issued this frost advisory at Apr 7, 2017, 3:05 AM CDT for 13 counties in Illinois. It took effect at Apr 7, 2017, 11:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:05 AM CDT (08:05 UTC)
In effect from
Apr 7, 2017, 11:00 PM CDT
Expired
Apr 8, 2017, 7:50 AM CDT
In force
9 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL

The radar

The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS73 KILX 070805
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
305 AM CDT Fri Apr 7 2017

ILZ045-046-055>057-062-063-066>068-071>073-071615-
/O.NEW.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
305 AM CDT Fri Apr 7 2017

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
SATURDAY...

The National Weather Service in Lincoln has issued a Frost
Advisory, which is in effect from 11 PM this evening to 9 AM CDT
Saturday. 

* TEMPERATURE...Low temperatures near 35 degrees

* IMPACTS...Unprotected sensitive outdoor vegetation could be
  damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
109 
WWUS73 KILX 071520
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1020 AM CDT Fri Apr 7 2017

ILZ045-046-055>057-062-063-066>068-071>073-072100-
/O.CON.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
1020 AM CDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURE...Low temperatures near 35 degrees

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
398 
WWUS73 KILX 072030
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
330 PM CDT Fri Apr 7 2017

ILZ045-046-055>057-062-063-066>068-071>073-080900-
/O.CON.KILX.FR.Y.0001.170408T0400Z-170408T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
330 PM CDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT SATURDAY...

* TEMPERATURE...Low temperatures will dip into the lower to middle
  30s.

* IMPACTS...Tender vegetation could be damaged by frost if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
943 
WWUS73 KILX 080822
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
322 AM CDT Sat Apr 8 2017

ILZ045-046-055>057-062-063-066>068-071>073-081400-
/O.CON.KILX.FR.Y.0001.000000T0000Z-170408T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
322 AM CDT Sat Apr 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Low temperatures will dip into the lower to 
  middle 30s. 

* IMPACTS...Tender vegetation could be damaged by frost if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
Smith
826 
WWUS73 KILX 081250
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
750 AM CDT Sat Apr 8 2017

ILZ045-046-055>057-062-063-066>068-071>073-081400-
/O.CAN.KILX.FR.Y.0001.000000T0000Z-170408T1400Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton,
Robinson, Flora, Olney, and Lawrenceville
750 AM CDT Sat Apr 8 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Lincoln has cancelled the Frost
Advisory. 

Temperatures continue to rise through the upper 30s to lower
40s early this morning, as a result, the Frost Advisory has
been cancelled. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this frost advisory went out at Apr 7, 12:28 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 7, 12:28 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1228 AM CDT Fri Apr 7 2017

.UPDATE...
Issued at 855 PM CDT Thu Apr 6 2017

Skies are clearing over most of the area, with most clouds
remaining over the eastern part of the CWA for several more hours.
Will likely make some minor adjustments to the clouds to reflect
current sky cover and expected trends, but remainder of the
forecast looks fine. So, no update planned at this time.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 257 PM CDT Thu Apr 6 2017

Sprawling ridge of high pressure currently extending from Ontario to
Texas will shift slowly eastward tonight...with model consensus
placing it just west of the Mississippi River by 12z Fri.  The
pressure gradient will initially be tight enough to support
northwesterly winds gusting to 20-25mph early this evening:
however, as the gradient relaxes, winds will subside to less than
10mph overnight.  A few diurnal showers will be possible late this
afternoon into the early evening across the E/NE KILX CWA, but these
will rapidly dissipate after sunset.  With clearing skies and slowly
diminishing winds, a cold night will be in store.  Overnight lows
will drop into the lower to middle 30s, with a few upper 20s
possible northwest of the Illinois River.  While temperatures will
dip to near or slightly below 32F, decided not to issue a Freeze
Warning as temps in the 20s are not anticipated.  May see
some patchy frost in sheltered valleys along/west of I-55 toward
dawn: however, think winds will remain strong enough to prevent
widespread frost development.  High pressure will move overhead on
Friday, resulting in a mostly sunny and cool day with high
temperatures in the lower to middle 50s.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 257 PM CDT Thu Apr 6 2017

Once the high shifts east of the region, southerly winds will
return and a major warming trend will get underway by Saturday. High
temperatures will rise into the upper 60s and lower 70s on Saturday,
then well into the 70s by Sunday.  The next approaching frontal
boundary is still slated to arrive late Sunday into Monday.  The 12z
Apr 6 GFS hints at a few showers across the Illinois River Valley as
early as Sunday afternoon: however, with moisture return from the
Gulf of Mexico still largely cut off by ridging over the Deep South,
think this is too fast.  Prefer the slower ECMWF solution which
holds off precip until Sunday night.  Forecast soundings do not
fully saturate until later Monday as the front is pushing toward
east-central Illinois, so think highest PoPs will be focused east of
the I-55 corridor Monday afternoon and evening.  Instability
parameters support thunder, but with low pressure well to the
northwest and plenty of clouds around, severe potential appears low
at this time.

The cold front will push into the Ohio River Valley by Tuesday,
allowing a slightly cooler/drier airmass to arrive for the middle of
the week.  Current forecast suggests temperatures will cool into the
upper 50s and lower 60s Tuesday through Thursday: however, with
synoptic pattern featuring broad ridging and high upper heights
across the Midwest, think these temps will eventually be adjusted
upward by 5+ degrees.  The next chance for rain will come into the
picture by Thursday as a weak cold front tries to push into the mean
upper ridge position.  Have kept PoPs in the low chance category at
this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1227 AM CDT Fri Apr 7 2017

VFR conditions and skies SKC-SCT250 expected for the next 24
hours as high pressure moves across the region. Winds NW 7-11 kts
through 18Z then decreasing to light and variable by 00-02Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...Auten
SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...37
Hazardous weather outlook, Apr 6, 3:54 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
354 PM CDT Thu Apr 6 2017

ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
354 PM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Numerous rivers will see rises due to recent heavy rainfall.
Portions of several rivers are expected to remain above flood
stage tonight.

Areas of freezing temperatures will develop overnight tonight,
especially from Jacksonville to Paris northward. This may cause
damage to early growth on fruit trees or other sensitive
vegetation.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Another storm system is possible for Monday and Monday night. It
is too early to determine potential severe weather impacts.

Flooding will continue for several days or more on several rivers
across central and southeast Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

Bak

Nearby

Frost Advisories in Illinois, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.